Mississippi, 2006

Hail in Mississippi, June 24, 2006

June 24, 2006 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 9:05 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 24, 9:05 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT SAT JUN 24 2006

.DISCUSSION...
BROAD FRONTAL ZONE APPROACHING THE ARKLAMISS FROM THE NORTHWEST IS
PRODUCING AN AREAS OF SHOWERS AND EMBEDDED STORMS RIGHT NOW IN MY
NORTHWEST COUNTIES AND PARISHES. THIS ACTIVITY IS GENERALLY PRESSING
ON TO THE EAST...TOWARD THE HEART OF THE FORECAST AREA.

MORNING JAN SOUNDING REVEALED DEEP MOISTURE REMAINS IN PLACE OVER
THE AREA...BUT CONVECTION LASTING WELL INTO THE EARLY MORNING HOURS
ACROSS CENTRAL MISSISSIPPI HAS DRAINED THE LOWER LEVELS OF THE
ATMOSPHERE A BIT. FOR THAT REASON (AND THE LACK OF APPRECIABLE LOW
LEVEL RETURN FLOW) I THINK IT MAY TAKE A WHILE AROUND THE MIDDLE OF
MS TO GET WIDESPREAD BOUNDARY LAYER-BASED CONVECTION GOING AGAIN.
BUT...SAYING THAT...YOU CANT RULE OUT SOME ELEVATED CONVECTIVE
PRECIP FROM OCCURRING IN THESE SAME AREAS WITHIN A FEW HOURS AS
ACTIVITY IN THE UPPER DELTA TREKS EAST.

MORNING SOUNDINGS HERE (AND AROUND THE REGION) ALSO SHOW LESS STEEP
ATMOSPHERIC LAPSE RATES AND A RELATIVE LACK OF DRY MID LEVEL
ENVIRONMENTAL AIR THAT COULD BE USED TO STRENGTHEN THUNDERSTORM
DOWNDRAFTS. ULTIMATE CAPE VALUES THIS AFTERNOON COULD STILL APPROACH
3000 J/KG IN SOME AREAS...BUT ANY MARGINALLY SEVERE STORMS THAT
DEVELOP SHOULD BE EXTREMELY ISOLATED.

INHERITED GRIDS LOOK PRETTY GOOD...BUT I WILL MAKE A FEW TWEAKS
BASED ON LISTED OBSERVATIONS. NEW ZONES AND GRIDS WILL BE OUT SOON.
/BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jun 24, 3:38 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
438 AM CDT SAT JUN 24 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
250938-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
438 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
SATURDAY. THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN...BUT
NOT BE AS UNSTABLE AS THE PAST FEW DAYS. THAT SAID ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN BE A
POSSIBILITY...ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE
PARKWAY SATURDAY AFTERNOON WHERE INSTABILITY WILL BE THE
GREATEST. MAIN THREAT FROM STORMS WILL BE GUSTY WINDS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH SATURDAY...JULY 1ST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Columbus AFB radar (KGWX), 100 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Noxubee

When
June 24, 1:01 PM CST to 1:05 PM CST
Where
Noxubee County, Paulette
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.000, -88.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505005.